Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Runny nose, head cold and watery eyes after increase of Ramipril for blood pressure.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 539 Questions
Question
Hello.
I'am a 47 year old man.
Last week my GP increased my Ramipril blood pressure capsules to 10 mg.
Since then I have had a runny nose,head cold and watery eyes.Could it be this?
Thankyou.
Posted Tue, 1 May 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sujeet N Charugulla 2 hours later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Apparently, it looks like you are experiencing harmless side effects of your recent flouxetine drug rather than ramipril. Flouxetine is known to cause those symptoms. But, these are not serious to begin with. Keep an eye on the severity though.

Ramipril is known to cause flu like symptoms in some, but never runny nose, on the contrary it decreases secretions.

I would suggest good natural steam inhalation for the moment, until you get stabilized on the drugs which you eventually will after couple of days.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Sincerely,

Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
 
Follow-up: Runny nose, head cold and watery eyes after increase of Ramipril for blood pressure. 17 minutes later
Thankyou for contacting me.

Should I persivere with the current medications at the current strength and put up with the symptoms a little longer(I know one shouldn't stop taking these particular medications suddenly)How long do you think these side effects will last for?

Should I go to see my GP,who is very good,as soon as possible?

Thankyou and kind Regards

XXXXXXX.
 
 
Answered by Dr. Sujeet N Charugulla 25 minutes later
Thanks for the reply Mr XXXXXXX

I would ideally put those symptoms happening for a couple of days and not any longer.

Yes, visiting your GP would be the best bet. He would be able to assess the severity better than me and decide the action.

Wish you the best of health.

Sincerely,

Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor